Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A remark on meromorphic solutions of differential equations

Author: Sh. Strelitz
Journal: Proc. Amer. Math. Soc. 65 (1977), 255-261
MSC: Primary 34A20
MathSciNet review: 0486726
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following assertion is proven. Suppose the functions F, P, Q of the differential equation $ F(z,w,w',{w^{(n)}}) = P(z,w)/Q(z,w)$ to be polynomials of all their corresponding variables. If the considered equation has a transcendental meromorphic solution in $ \vert z\vert < \infty $, then $ Q(z,w)$ does not depend on w. An example of possible applications is stated.

References [Enhancements On Off] (What's this?)

  • [1] S. Bank, On the growth of certain meromorphic solutions of arbitrary second order algebraic differential equations, Proc. Amer. Math. Soc. 25 (1970), 791-797. MR 0262499 (41:7105)
  • [2] L. Bieberbach, Theorie der gewöhneichen Differentialgleichungen, Springer, Berlin, 1965, 389 pp. MR 0176133 (31:408)
  • [3] B. Ja. Levin, Distribution of zeros of entire functions, Transl. Math. Monographs, vol. 5, Amer. Math. Soc., Providence, R.I., 1964, 493 pp.; reprinted 1972. MR 0156975 (28:217)
  • [4] Y. Malmquist, Sur les fonctions d'un nombre fini de branches définies par les équations différentielles du premier ordre, Acta Math. 36 (1913), 297-343. MR 1555091
  • [5] G. Valiron, Fonctions analytiques, Presses Univ. de France, Paris, 1954, 236 pp. MR 0061658 (15:861a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A20

Retrieve articles in all journals with MSC: 34A20

Additional Information

Keywords: Meromorphic solutions, algebraic differential equations
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society